MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CERVICAL PLATE FIXED SELF-TAPPING SCREW DIAMETER 4X16MM; CERVICAL SCREW

MEDACTA INTERNATIONAL SA CERVICAL PLATE FIXED SELF-TAPPING SCREW DIAMETER 4X16MM; CERVICAL SCREW
Catalog Number 03.70.277
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director on 24 november 2017.Six months after primary surgery, a screw of a cervical plate broke in the vertebral body.The cause for fracture is probably delayed fusion; all these implants are meant to carry load only temporarily.As the implant has not been retrieved, we could not analyze it in order to verify if a manufacturing defect is present.The possibility of fusion for the patient is probably hindered but not definitely compromised; at 9 months, it seems improved but clinical analysis is not available.Batch review performed on 01 december 2017: lot 141344: 104 items manufactured and released on 22-oct-2014.Expiration date: 30- sept- 2019.No anomalies found related to the problem.To date, 32 items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Medacta international was informed on (b)(6) 2017 about a screw breakage occurred few months before.The event was noticed during a post-operative control.To date, we do not know if the revision surgery has been performed or not.

Brand Name
CERVICAL PLATE FIXED SELF-TAPPING SCREW DIAMETER 4X16MM
Common Device Name
CERVICAL SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7078895
Report Number3005180920-2017-00722
Device Sequence Number16593868
Product Code KWQ
UDI-Device Identifier07630030841347
UDI-Public07630030841347
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K140361
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number03.70.277
Device Lot Number141344
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2017
Initial Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR